Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Lincoln, IL

October 14, 2012Edgar County, Illinois

NWS Lincoln, IL issued this special weather statement at Oct 14, 2012, 4:49 PM CDT for Edgar County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2012, 4:49 PM CDT (21:49 UTC)
Expired
Oct 14, 2012, 5:15 PM CDT
In force
26 min
Issued by
NWS Lincoln, IL

County Edgar County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWUS83 KILX 142149
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
449 PM CDT SUN OCT 14 2012

ILZ057-142215-
EDGAR-
449 PM CDT SUN OCT 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EDGAR COUNTY UNTIL
515 PM CDT...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHRISMAN...OR 10 MILES NORTH OF PARIS...
MOVING EAST AT 55 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN EDGAR
COUNTY...INCLUDING THE TOWNS OF CHRISMAN...EDGAR AND SCOTTLAND.

LAT...LON 3969 8753 3965 8772 3983 8779 3987 8754
      3987 8752
TIME...MOT...LOC 2149Z 254DEG 48KT 3977 8763

$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Oct 14, 2:11 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Oct 14, 2:11 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
211 PM CDT SUN OCT 14 2012

.DISCUSSION...
ISSUED 200 PM CDT SUN OCT 14 2012

COLD FRONT WAS MOVING STEADILY ACROSS WEST CENTRAL IL EARLY THIS
AFTERNOON. A BAND OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ALONG
THE BOUNDARY AND WILL CONTINUE TO MOVE QUICKLY TO THE EAST AND
NORTHEAST. MIXED LAYER CAPES OF AROUND 500 J/KG AND DEEP LAYER
SHEAR OF FROM 40-50 KTS WILL SUPPORT THE POSSIBILITY FOR SOME
ISOLD SEVERE WIND REPORTS UNTIL LATE THIS AFTN.

GRADIENT WINDS AROUND THE DEEPENING SURFACE LOW OVER SOUTHERN
WISCONSIN ARE EXPECTED TO CONTINUE INTO THIS EVENING BEFORE SLOWLY
DIMINISHING AFTER DARK. WILL CONTINUE THE ADVISORY FOR THE EAST
HALF OF THE AREA UNTIL 700 PM CDT.

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

NO SIGNIFICANT MODEL DIFFERENCES SEEN THROUGH TUESDAY AS THE DEEP
SURFACE LOW IS EXPECTED TO MOVE WELL OFF TO OUR NORTHEAST BY
MONDAY MORNING. AS MENTIONED ABOVE...GRADIENT SHOULD RELAX ENOUGH
TO ALLOW SURFACE WIND GUSTS TO SETTLE DOWN JUST AFTER SUNSET. ANY
LINGERING SHOWER ACTIVITY SHOULD PULL EAST OF OUR FAR EASTERN
COUNTIES BY 03Z. WRAP AROUND MOISTURE/CLOUD COVER SHOULD BEGIN TO
PULL AWAY FROM THE AREA LATE THIS EVENING AS SFC LOW QUICKLY MOVES
TOWARDS THE EASTERN GREAT LAKES.

HIGH PRESSURE WILL THEN TRACK ACROSS THE REGION ON MONDAY BRINGING
PLEASANT WEATHER CONDITIONS FOR THE NEXT COUPLE OF DAYS. GUID SEEMS
TO BE HANDLING THE AIR MASS CHANGE WELL SO HAVE NOT STRAYED TOO FAR
FROM GUID THRU TUESDAY. BY TUESDAY...THE HIGH WILL BE SHIFTING OFF
TO OUR EAST ALLOWING SOUTHERLY WINDS TO RETURN RESULTING IN WARMER
TEMPERATURES BY AFTERNOON. 850 TEMPERATURES TUESDAY AFTERNOON
INDICATES OUR WESTERN AREAS TO BE WELL INTO THE 70S WITH A GUSTY
SOUTH WIND. USING MORE OF A METMAV BLEND EAST...WHILE THE SLIGHTLY
WARMER MAV GUID ACRS THE WEST LOOKS MORE REASONABLE AT THIS TIME.

LEAD SHORTWAVE NOTED ON MODELS PUSHING ACRS THE NORTHERN PLAINS
LATE TUESDAY/TUESDAY NIGHT WILL KEEP THE BETTER LIFT AND PRECIP
CHANCES TO OUR NORTH...WITH THE MAIN UPPER LEVEL TROF DIGGING SE
INTO THE ROCKIES. THIS IS THE FEATURE THAT WE WERE SEEING SOME
SIGNIFICANT MODEL DIFFERENCES BEGINNING LATE WEDNESDAY AND
CONTINUING THRU THE REMAINDER OF THE FORECAST PERIOD. THE LATEST
GFS WAS TRENDING SLOWER AND DEEPER...VERY SIMILAR TO WHAT THE
ECMWF HAD BEEN SUGGESTING THE PAST SEVERAL RUNS. UPPER TROF TO
CONTINUE TO DIG SE INTO THE CENTRAL PLAINS LATE ON WEDNESDAY WITH
A COLD FRONT APPROACHING OUR AREA BY LATE IN THE DAY. DUE TO THE
DEEPER AND SLOWER MOVEMENT OF THE UPPER LEVEL SYSTEM AND ASSOCIATED
FRONTAL BOUNDARY...WILL BRING IN THE BETTER CHANCES FOR SHOWERS AND
THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND ESPECIALLY WEDNESDAY
NIGHT WHEN THE BETER UPPER LEVEL FORCING MOVES ACRS THE AREA.

LONG TERM...THURSDAY THROUGH SUNDAY

THE MAIN QUESTION DURING THIS PERIOD REMAINS HOW QUICKLY THE UPPER
LOW WILL GET SHUNTED AWAY FROM THE GREAT LAKES REGION. LATEST
CANADIAN AND GFS WERE QUICKER IN EJECTING THE UPPER LOW OFF TO OUR
EAST THANKS TO AN UPSTREAM SHORTWAVE JUST NORTH OF THE DAKOTAS ON
SATURDAY. THE ECMWF CONTINUES TO BE SLOWER IN LIFTING THE UPPER LOW
OUT OF THE GREAT LAKES REGION BY ABOUT A DAY SO WILL CONTINUE TO
SIDE MORE WITH ITS SOLUTION FOR THIS FORECAST PACKAGE. AS A
RESULT... AFTER OUR FRONTAL BOUNDARY MOVES THRU THE AREA WEDNESDAY
EVENING...MUCH COOLER WEATHER IS SLATED FOR THE REMAINDER OF THE
WEEK WITH EXTENSIVE CLOUD COVER AND LOW CHANCE POPS FOR SOME LIGHT
RAIN ASSOCIATED WITH THE DEEP UPPER LOW AND SEVERAL VORT LOBES THAT
ARE FORECAST TO ROTATE AROUND THE SYSTEM INTO OUR AREA. NOT VERY
CONFIDENT ON TIMING AND EXTENT OF RAIN CHANCES THIS FAR OUT SO FOR
NOW WILL CONTINUE TO GO WITH LOW CHANCE POPS ON THURSDAY AND FRIDAY
AND LEAVE THE REMAINDER OF THE PERIOD DRY.

AS MENTIONED ABOVE...THE ECMWF IS THE SLOWEST SOLUTION AS THE UPPER
LOW DEEPENS INTO THE MIDWEST THURSDAY AND FRIDAY...BUT THE LATEST
12Z RUN HAS STARTED TO EJECT THE DEEP UPPER LOW AWAY FROM THE MIDWEST
QUITE A BIT FASTER THAN WHAT IT WAS SUGGESTING EARLIER THIS MORNING.
WITH AS MUCH MODEL SPREAD AS WE ARE SEEING TOWARDS THE END OF THE
FORECAST PERIOD...NO SIGNIFICANT CHANGES WILL BE MADE TO THE GRIDS
WITH TEMPERATURES SLOWLY RECOVERING AS WE HEAD TOWARDS SUNDAY WITH
LITTLE OR NO PRECIP.

SMITH
&&

.AVIATION...
ISSUED 1218 PM CDT SUN OCT 14 2012

SHOWERS/THUNDERSTORMS QUICKLY DEVELOPING FROM KPIA-KPPQ OVER THE
LAST HOUR...AHEAD OF A COLD FRONT WHICH IS ENTERING FAR WESTERN
ILLINOIS. THREAT OF STORMS WILL RAPIDLY TRANSLATE EASTWARD OVER
THE NEXT FEW HOURS AS THE FRONT TRAVERSES THE STATE. AHEAD OF THE
STORMS...SOUTHWEST WINDS WILL GUST FROM 30-40 KNOTS AT TIMES...
HIGHEST FROM KBMI-KDEC EASTWARD. EXPECT WINDS TO SHIFT TO THE
WEST/NORTHWEST BY 20Z AROUND KPIA...RANGING TO AROUND 22Z AT KCMI.
WHILE NOT QUITE AS STRONG BEHIND THE FRONT...GUSTS OVER 25 KNOTS
SHOULD CONTINUE THROUGH SUNSET AS STRONG PRESSURE RISES OCCUR
BEHIND THE FRONT. THE WINDS WILL BEGIN DIMINISHING AFTER 00Z...
AND SKIES WILL CLEAR FROM WEST TO EAST AS THE EVENING PROGRESSES.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ038-043>046-
052>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Oct 14, 3:08 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
308 PM CDT SUN OCT 14 2012

ILZ027>031-036-037-040>042-047>051-151100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
308 PM CDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTHWEST WINDS WILL GUST FROM 35 TO 45 MPH INTO LATE AFTERNOON...
BUT WILL BEGIN TO SETTLE DOWN AFTER 5 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE NEXT STORM SYSTEM WILL PROVIDE A CHANCE FOR THUNDERSTORMS FOR
WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-043>046-052>057-061>063-066>068-071>073-151100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MCLEAN-MOULTRIE-
PIATT-RICHLAND-SHELBY-VERMILION-
308 PM CDT SUN OCT 14 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDS WILL CONTINUE TO GUST FROM 40 TO 45 MPH THE REMAINDER OF THE
AFTERNOON...STRONGEST IN AREAS EAST OF I-57 JUST AHEAD OF A COLD
FRONT. A NARROW LINE OF THUNDERSTORMS ALONG THIS FRONT MAY
PRODUCE SOME STRONGER WIND GUSTS LATE THIS AFTERNOON...AND THERE
IS A SLIGHT RISK OF SEVERE WEATHER UNTIL THIS FRONT PASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE NEXT STORM SYSTEM WILL PROVIDE A CHANCE FOR THUNDERSTORMS FOR
WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH ABOUT 5 PM.

GEELHART

In the hours before

Local storm report, Oct 14, 11:48 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1148 AM CDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 N ATHENS              39.99N 89.72W
10/14/2012  M1.92 INCH       MENARD             IL   CO-OP OBSERVER

            24-HOUR RAINFALL TOTAL

&&

LAUFENBERG
Special weather statement, Oct 14, 2:11 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
211 PM CDT SUN OCT 14 2012

ILZ042-043-051>053-142000-
CHRISTIAN-DE WITT-LOGAN-MACON-SANGAMON-
211 PM CDT SUN OCT 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR DE WITT...NORTHWESTERN
CHRISTIAN...NORTHWESTERN MACON...EASTERN SANGAMON AND SOUTHEASTERN
LOGAN COUNTIES UNTIL 300 PM CDT...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM
ATLANTA TO SPRINGFIELD TO AUBURN...MOVING EAST AT 45 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE SHOWERS AND STORMS.

PEOPLE IN CHRISTIAN...DE WITT...LOGAN...MACON AND SANGAMON COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 4028 8870 3969 8913 3955 8991 4028 8932
TIME...MOT...LOC 1910Z 254DEG 39KT 4021 8927 3959 8975

GEELHART
Local storm report, Oct 14, 2:24 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
224 PM CDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       1 S MANITO              40.41N 89.78W
10/14/2012  M1.80 INCH       MASON              IL   MESONET

            WEEKEND STORM TOTAL. SWOP REPORT

1207 PM     NON-TSTM WND GST 1 SSW GOODFIELD         40.62N 89.28W
10/14/2012  M53 MPH          TAZEWELL           IL   MESONET

            APRS MESONET

0116 PM     NON-TSTM WND GST 3 ENE GALESBURG         40.97N 90.32W
10/14/2012  M49 MPH          KNOX               IL   MESONET

            IDOT ROADWAY STATION ON I-74 SOUTH OF US-34 EXIT

0146 PM     NON-TSTM WND GST 1 S BRIMFIELD           40.82N 89.88W
10/14/2012  M48 MPH          PEORIA             IL   MESONET

            IDOT RWIS STATION ON I-74

1255 PM     NON-TSTM WND GST LAWRENCEVILLE AIRPORT   38.76N 87.61W
10/14/2012  M49 MPH          LAWRENCE           IL   ASOS

0116 PM     NON-TSTM WND GST 2 W HOPEDALE            40.42N 89.45W
10/14/2012  M46 MPH          TAZEWELL           IL   MESONET

            IDOT RWIS STATION ON I-155

0103 PM     NON-TSTM WND GST WILLARD AIRPORT         40.04N 88.28W
10/14/2012  M47 MPH          CHAMPAIGN          IL   ASOS

1055 AM     NON-TSTM WND GST FLORA                   38.67N 88.48W
10/14/2012  M45 MPH          CLAY               IL   AWOS

&&

GEELHART
Local storm report, Oct 14, 4:12 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
412 PM CDT SUN OCT 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HEAVY RAIN       2 SW LATHAM             39.95N 89.19W
10/14/2012  M1.74 INCH       LOGAN              IL   MESONET

            STORM TOTAL RAINFALL. SWOP REPORT.

&&

25
Special weather statement, Oct 14, 4:37 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
437 PM CDT SUN OCT 14 2012

ILZ046-057-142200-
EDGAR-VERMILION-
437 PM CDT SUN OCT 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDGAR AND
SOUTHEASTERN VERMILION COUNTIES UNTIL 500 PM CDT...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHRISMAN...OR 15 MILES NORTH OF PARIS...
MOVING EAST AT 45 MPH.

SMALL HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN EDGAR AND
SOUTHEASTERN VERMILION COUNTIES...INCLUDING THE TOWNS OF CHRISMAN...
RIDGE FARM AND SCOTTLAND.

LAT...LON 3972 8776 3989 8785 4000 8753 3979 8753
TIME...MOT...LOC 2137Z 248DEG 40KT 3984 8770

SMITH
Special weather statement, Oct 14, 4:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
449 PM CDT SUN OCT 14 2012

ILZ057-142215-
EDGAR-
449 PM CDT SUN OCT 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EDGAR COUNTY UNTIL
515 PM CDT...

AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHRISMAN...OR 10 MILES NORTH OF PARIS...
MOVING EAST AT 55 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN EDGAR
COUNTY...INCLUDING THE TOWNS OF CHRISMAN...EDGAR AND SCOTTLAND.

LAT...LON 3969 8753 3965 8772 3983 8779 3987 8754
      3987 8752
TIME...MOT...LOC 2149Z 254DEG 48KT 3977 8763

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 2:11 PM CDTSpecial Weather StatementILXDeWitt, Logan, Sangamon49 min

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.